Asymptotic stability and decay rate of solutions for a nonlinear fourth order wave equation

  • F. Tahamtani


This paper is concerned with investigating the global asymptotic behavior of the zero solution of the initial-boundary value problem for a nonlinear fourth order wave equation. Moreover an estimate of the rate of decay of the solutions is obtained.

AMS Mathematics Subject Classification

70K15 70K20 76B15 35B40 

Key words and phrases

Asymptotic Stability decay Rate nonlinear fourth order wave equation Lyapunov function 


  1. 1.
    P. Bézier,Numerical Control, Mathematics and Applications, Wiely, New York, 1972.MATHGoogle Scholar
  2. 2.
    Gilbarg, D. and Trudinger, N. S.,Elliptic partial differential equations of second order, Springer, New York, 1983.MATHGoogle Scholar
  3. 3.
    Haraux, A. and Zuazua, E.,Decay estimates for some semilinear damped hyperbolic problems. Arch. Ration. Mech. Anal. 100(1987), 191–206.MathSciNetCrossRefGoogle Scholar
  4. 4.
    Köhl, M.,An extended Lyapunov approch to the stability assessment of marine riser. Z. angew. Math. Mech. 73(1993), 85–92.MATHCrossRefMathSciNetGoogle Scholar
  5. 5.
    Ladyzhenskaya, O. A., Solonnikov, V. A., and Uraltseva, N. N.,Linear and quasilinear equations of parabolic type, Amer. Math. Soc. Providence, RI, 1968.Google Scholar
  6. 6.
    Ladyzhenskaya, O. A.,The boundary value problems of mathematical physics, Springer-Verlag, New-York, Inc, 1985.Google Scholar
  7. 7.
    Marcati, P.,Decay and stability for nonlinear hyperbolic equations, J. Differential Equations 55(1984), 30–58.MATHCrossRefMathSciNetGoogle Scholar
  8. 8.
    Nakao, M.,Remarks on the existence and uniqueness of globle decaying solutions of the nonlinear dissipative wave equations. Math. Z. 206(1991), 265–276.MATHCrossRefMathSciNetGoogle Scholar
  9. 9.
    Nakao, M.,Energy decay for the quasilinear wave equation with viscosity, Math. Z. 219(1995), 289–299.MATHCrossRefMathSciNetGoogle Scholar

Copyright information

© Korean Society for Computational and Applied Mathematics 1997

Authors and Affiliations

  1. 1.Department of MathematicsShiraz UniversityShirazIran

Personalised recommendations